Patient :I had sex about 8 weeks ago. Im on the depo shot and have been taking it on time. I have taken 3 neg hpts all within what ive been told was the right time frame to take them. The depo makes my periods irregular, but I just got what I think was my period at the time I would have gotten it but it was short and light which I know is common with the depo shot. Sometimes I think im having pregnancy symptoms but I think im just over thinking it I have a diagnosed anxiety disorder Could that have anything to do with my constant worry?
If used correctly the depot contraceptive injection is more than 99% effective. This means that less than one woman in 100 who uses the injection will become pregnant in a year. With such wonderful statistics, it should be easy for you to rely on the depot to keep you protected. The injection lasts for eight weeks or 12 weeks (depending on the type), so you don't have to think about contraception every day or every time you have sex.
Depot injections make your periods irregular as well as lighter. If you find this fact distressing, then maybe you should switch over to another form of contraceptive such as the monthly pill which ensures a pill free week to have a normal period. Alternatively I would suggest that you take 4 weekly urine pregnancy tests and rest assured if the tests are negative.
Stop getting worked up about the rare possibility of a pregnancy and you will see that all your pregnancy symptoms shall disappear. It is indeed just your mind playing games with your body and this is a very common thing. Equipped with the right information, you shall realize that you are fully protected and free from the fear of unwanted pregnancy.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.